Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Sharply $2$-transitive groups with point stabilizer of exponent $3$ or $6$


Author: Peter Mayr
Journal: Proc. Amer. Math. Soc. 134 (2006), 9-13
MSC (2000): Primary 20B20; Secondary 20B22
DOI: https://doi.org/10.1090/S0002-9939-05-08272-9
Published electronically: August 15, 2005
MathSciNet review: 2170537
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using the fact that all groups of exponent $3$ are nilpotent, we show that every sharply $2$-transitive permutation group whose point stabilizer has exponent $3$ or $6$ is finite.


References [Enhancements On Off] (What's this?)

  • 1. N. Jacobson.
    Structure theory for algebraic algebras of bounded degree.
    Ann. of Math. (2), 46:695-707, 1945. MR 0014083 (7:238c)
  • 2. W. Kerby.
    On infinite sharply multiply transitive groups.
    Vandenhoeck & Ruprecht, Göttingen, 1974.
    Hamburger Mathematische Einzelschriften, Neue Folge, Heft 6. MR 0384938 (52:5808)
  • 3. S. Ligh.
    On the commutativity of near rings. II.
    Kyungpook Math. J., 11:159-163, 1971. MR 0302708 (46:1852)
  • 4. D. J. S. Robinson.
    A course in the theory of groups, volume 80 of Graduate Texts in Mathematics.
    Springer-Verlag, New York, second edition, 1996. MR 1357169 (96f:20001)
  • 5. N. M. Suchkov.
    On the finiteness of some exactly doubly transitive groups.
    Algebra Logika, 40(3):344-351, 374, 2001. MR 1857888 (2002g:20004)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20B20, 20B22

Retrieve articles in all journals with MSC (2000): 20B20, 20B22


Additional Information

Peter Mayr
Affiliation: Institut für Algebra, Johannes Kepler Universität Linz, 4040 Linz, Austria
Email: peter.mayr@algebra.uni-linz.ac.at

DOI: https://doi.org/10.1090/S0002-9939-05-08272-9
Keywords: (Infinite) sharply $2$-transitive groups
Received by editor(s): July 21, 2004
Published electronically: August 15, 2005
Additional Notes: This work was supported by grant P15691 of the Austrian National Science Foundation (FWF) and was obtained during the author’s visit at UW Madison, Wisconsin.
Communicated by: Jonathan I. Hall
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society